Title

Perfect spline approximation

Abstract

Our study of perfect spline approximation reveals: (i) it is closely related to ΣΔ modulation used in one-bit quantization of bandlimited signals. In fact, they share the same recursive formulae, although in different contexts; (ii) the best rate of approximation by perfect splines of order r with equidistant knots of mesh size h is hr-1. This rate is optimal in the sense that a function can be approximated with a better rate if and only if it is a polynomial of degree

The uniqueness of best approximation is studied, too. Along the way, we also give a result on an extremal problem, that is, among all perfect splines with integer knots on , (multiples of) Euler splines have the smallest possible norms.

Department(s)

Mathematics

Document Type

Article

DOI

https://doi.org/10.1016/s0021-9045(02)00062-x

Keywords

perfect splines, spline approximation, sigma–delta modulation

Publication Date

2003

Recommended Citation

Hu, Y-K., and Xiang Ming Yu. "Perfect spline approximation." Journal of Approximation Theory 121, no. 2 (2003): 229-243.

Journal Title

Journal of Approximation Theory

Share

COinS